‘Class’ Tagged Posts

CBSE | Class VI | assertion sums on fraction | Ex 5.9

...

 

Antidepressants drgs – SSRIs, SNRIs, TCAs, MAOIs- Pharmacology three class

 

Drug Presentation for fifth hour well being class

 

FDA: Class I Recall of Check Strips Because of Inaccurate INR Outcomes

 

November 02, 2018

The Agency has received approximately 90 medical device reports

The Agency has received approximately 90 medical device reports

Roche Diagnostics has issued a recall of certain lots of CoaguChek XS PT Test Strips, as these test strips may provide inaccurate results when used with CoaguChek test meter devices to monitor levels of warfarin. The Food and Drug Administration (FDA) has identified this as a Class I recall, the most serious type of recall, meaning that use of the device may cause serious injuries or death.

Over 1.1 million packages of test strips distributed from January 12, 2018 to October 29, 2018 are being recalled. The full list of lot numbers can be found here.

“These strips are widely used and we are working diligently to warn healthcare providers and the public about the dangers associated with this recall. Using faulty strips can lead to serious errors in medication dosage that could cause serious harm or death in some patients,” said Jeffrey Shuren, MD, director of the FDA’s Center for Devices and Radiological Health. “We are also working with the company on the swift removal of the recalled strips and to ensure the new corrected strips are distributed to patients and healthcare providers as quickly as possible.”

Medical device reports submitted by Roche Diagnostics to the FDA indicate that the test strips may provide higher than actual INR (International Normalized Ratio) results which could potentially lead to inaccurate warfarin dosing. The Agency has received approximately 90 medical device reports; 2 serious patient injuries involving strokes have been reported.

Roche Diagnostics stated in a press release that the problem was caused by “a recent re-calibration of the test strips to a different international standard that occurred earlier this year.” The Company will be providing new batches of re-calibrated test strips, based on the previous international standard, by the end of November; these test strips are used with the CoaguChek XS plus, CoaguChek XS Pro, CoaguChek XS professional, CoaguChek XS PST and CoaguChek Vantus test meter devices.

The FDA is urging healthcare providers to report all INR test meter problems to MedWatch. At this time, clinicians who have been using the recalled test strips should not rely on the CoaguChek meter results to determine whether warfarin dosing is appropriate.

Related Articles

For more information visit FDA.gov.

Scroll down to see the next article

FDA: Instances of Uncommon Gangrene of Genital Space Tied to Diabetes Drug Class

 
The FDA is requiring a new warning be added to the prescribing information and patient Medication Guide of all SGLT2 inhibitors.

The FDA is requiring a new warning be added to the prescribing information and patient Medication Guide of all SGLT2 inhibitors.

Necrotizing fasciitis of the perineum, also known as Fournier’s gangrene, is a serious infection of the genitals and area around the genitals. Over a 5-year period (March 2013 to May 2018), the FDA identified 12 cases (7 men and 5 women) of Fournier’s gangrene in patients taking an SGLT2 inhibitor. The infection developed within several months of the patients starting SGLT2 therapy and the drug was discontinued in most cases. All patients required surgery and there was 1 reported death. 

SGLT2 inhibitors are currently approved as adjunct to diet and exercise to lower blood glucose in adults with type 2 diabetes. They work by causing the kidneys to remove sugar from the body through the urine. Approved drugs in the SGLT2 inhibitor class include: 

As a result, the FDA is requiring a new warning be added to the prescribing information and patient Medication Guide of all SGLT2 inhibitors. Healthcare professionals should assess patients for Fournier’s gangrene if they present with symptoms of tenderness, redness, or swelling of the genitals or the area from the genitals back to the rectum, and have a fever above 100.4ºF, or feel general malaise. 

Treatment should be initiated immediately with broad-spectrum antibiotics and surgical debridement if needed. The SGLT2 inhibitor should be discontinued and the patient’s glucose levels should be closely monitored; alternative treatment for glycemic control should be considered.